Alert archive / California / High Wind Warnings in 2007

High Wind Warning 7, NWS Los Angeles, CA

March 28, 2007

NWS Los Angeles, CA issued this high wind warning at Mar 28, 2007, 10:41 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 10:41 PM PDT (05:41 UTC)
Expired
Mar 29, 2007, 2:39 AM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 290541
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1041 PM PDT WED MAR 28 2007

...HIGH WINDS OCCURRING IN THE SANTA BARBARA AREA...

.A STRONG PRESSURE AND THERMAL GRADIENT IS DEVELOPING OVER THE
SANTA BARBARA SOUTH COASTS AND THE SANTA YNEZ RANGE. STRONG OFFSHORE
FLOW IS EXPECTED TO WEAKEN LATER TONIGHT.

CAZ039-052-291100-
/O.NEW.KLOX.HW.W.0007.070329T0541Z-070329T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
1041 PM PDT WED MAR 28 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING FOR THE THE SOUTH COAST OF SANTA BARBARA COUNTY
AND THE SANTA YNEZ RANGE. THIS WARNING IS IN EFFECT UNTIL 4 AM
PDT THURSDAY AND INCLUDES THE COASTAL SLOPES OF THE SANTA YNEZ
RANGE AND THE MONTECITO AREA.

STRONG OFFSHORE NORTHEAST OF 35 TO 45 MPH WITH GUSTS TO NEAR 70
MPH ARE OCCURRING IN THE MONTECITO AREA. AT THE CURRENT TIME...THE
WINDS ARE RATHER ISOLATED BUT WITH UPPER-LEVEL SUPPORT DEVELOPING OVER
THE AREA...THESE WINDS COULD SPREAD INTO AREAS OF SANTA BARBARA
AND THE GAVIOTA PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HALL
1 follow-up statement
000 
WWUS76 KLOX 290939
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
239 AM PDT THU MAR 29 2007

...MODERATE OFFSHORE FLOW CONTINUES OVER THE MOUNTAIN AND
FOOTHILL AREAS...

.MODERATE OFFSHORE FLOW WILL CONTINUE TO PRODUCE STRONG WINDS OVER
THE CANYONS AND PASSES IN THE AREA THIS MORNING. PRESSURE AND
THERMAL GRADIENTS WILL ALLOW WINDS TO DIMINISH LATER THIS MORNING
OR THIS AFTERNOON. OFFSHORE WILL WEAKEN THIS AFTERNOON...WITH
ONSHORE RETURNING FOR THE WEEKEND.

CAZ039-052-291500-
/O.CAN.KLOX.HW.W.0007.000000T0000Z-070329T1100Z/
/O.NEW.KLOX.WI.Y.0092.070329T0939Z-070329T1500Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
239 AM PDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND THE SOUTH
COAST OF SANTA BARBARA. THIS ADVISORY IS IN EFFECT UNTIL 8 AM PDT
THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELED.

OFFSHORE NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE TO OCCUR OVER PORTIONS OF THE AREA THIS MORNING. WINDS
ARE EXPECTED TO DIMINISH AFTER SUNRISE THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-291500-
/O.NEW.KLOX.WI.Y.0092.070329T1100Z-070329T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
239 AM PDT THU MAR 29 2007

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
INCLUDING THE SANTA MONICA RANGE. THIS ADVISORY IS IN EFFECT UNTIL
2 PM PDT THIS AFTERNOON.

OFFSHORE NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP LATER THIS MORNING THROUGH AND BELOW PASSES AND CANYONS.
THE STRONGEST WINDS WILL LIKE BE ON THE COASTAL SLOPES AND
NEAR...THROUGH...AND BELOW PASSES AND CANYONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HALL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Mar 28, 8:00 PM PDT, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 28, 8:00 PM PDT, 2 hours 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 PM PDT WED MAR 28 2007

.SHORT TERM (TODAY-SAT)...SKIES MOSTLY CLEAR ACROSS THE DISTRICT THIS
EVENING AS DRIER NORTHERLY FLOW PREVAILS. STILL EXPERIENCING SOME GUSTY
NORTHERLY WINDS LOCALLY OVER 40 MPH ACROSS SOME OF THE MOUNTAINS AND
SANTA CLARITA VALLEY THIS EVENING. DURING THE OVERNIGHT HOURS...THE LOW
LEVEL FLOW WILL TURN MORE NORTHEASTERLY. FROM MIDNIGHT TONIGHT
THROUGH NOON THURSDAY...WE WILL SEE A FAIRLY GOOD BURST OF OFFSHORE
WINDS ACROSS THE TYPICAL PASSES AND CANYONS OF LOS ANGELES AND
VENTURA COUNTIES. THE 00Z WRF IS A BIT MORE BULLISH WITH OFFSHORE
WINDS SHOWING 850 MB WINDS PEAKING AT 50 KNOTS LATER
TONIGHT ACROSS THE LA COUNTY MOUNTAINS. THE GFS IS NOT NEARLY AS
IMPRESSIVE. THERE IS SOME UPPER LEVEL SUPPORT WITH A 100 KNOT
NORTH-SOUTH JET CORE JUST TO OUR EAST. FOR NOW...WILL NUDGE UP WINDS
A BIT IN EVENING ZONE UPDATE...WITH LATER SHIFTS MAY NEEDING TO
ISSUE A WIND ADVISORY FOR THE MOUNTAINS. THIS OFFSHORE WIND EVENT
WILL BE SHORT LIVED AS UPPER LEVEL SUPPORT SHIFTS WELL EASTWARD BY THURSDAY
AFTERNOON...AND OFFSHORE GRADIENTS BEGIN TO RELAX. IN FACT...THE 00Z WRF
SHOWS A SHARP ONSHORE PUSH THURSDAY AFTERNOON AND EVENING...WHICH WILL
LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE INNER COASTAL WATERS
AND BREEZY CONDITIONS ALONG COASTAL AREAS.

AS THE OFFSHORE FLOW RETURNS TO THE SOUTHLAND...LOOK FOR SUBSTANTIAL WARMING
AND DRYING ACROSS MOST AREAS ON THURSDAY. MOST COASTAL AND VALLEY
AREAS WILL CLIMB UPWARD AROUND 10 DEGREES ON THURSDAY...WITH SOME AREAS
POSSIBLY HITTING THE 80 DEGREE MARK. HUMIDITY VALUES WILL BE DOWN SUBSTANTIALLY
ON THURSDAY...WITH MANY COASTAL AND VALLEY AREAS EXPECTED TO LOWER
TO BETWEEN 10 AND 15 PERCENT...AND EVEN A FEW LOCATIONS EXPECTED TO
REACH SINGLE DIGIT HUMIDITY READINGS. WHILE THERE WILL BE HEIGHTENED
FIRE WEATHER CONCERNS LATER TONIGHT AND THURSDAY...IT DOES NOT
APPEAR AT THIS TIME THERE WILL BE THE NECESSARY DURATION CRITERIA
FOR RED FLAG CONDITIONS. WHILE ONSHORE FLOW WILL BRING SOME COOLING
TO IMMEDIATE COASTAL AREAS ON FRIDAY...THERE WILL BE LITTLE CHANGE
TO THE WARM AND DRY CONDITIONS ACROSS INLAND LOCATIONS.

*** LONG TERM FROM PREVIOUS DISCUSSION ***

.LONG TERM (SUN-WED)...HIGH PRESSURE WILL START TO BREAK DOWN,
ALLOWING ONSHORE FLOW TO RETURN. WELL EVENTUALLY START TO SEE LOW
CLOUDS RETURNING TO THE COASTAL AREAS. DAYTIME HIGHS WILL DROP
SEVERAL DEGREES, BACK TO NEAR OR EVEN SLIGHTLY BELOW NORMAL. THE
STORM TRACK WILL REMAIN WELL TO THE NORTH, BUT WE COULD SEE SOME
HIGH CLOUDS PASSING THROUGH FROM TIME TO TIME.

&&

.AVIATION...28/1730Z
ALL AIRFIELDS WILL BE VFR OVERNIGHT. MAIN CONCERN WITH TAF PACKAGE WILL
BE GUSTY NORTHERLY WINDS THAT WILL EVENTUALLY SHIFT NORTHEAST
OVERNIGHT. WHILE NORTHWEST WINDS ARE PREVAILING AT KLAX THIS
EVENING..IT DOES APPEAR THAT KLAX WILL RECIVE LIGHT NORTHEAST WINDS
OVERNIGHT AND THURSDAY MORNING...GENERALLY EXPECTED TO REMAIN BELOW
8 KNOTS. THERE IS EXPECTED TO BE A RAPID SHIFT OF WINDS TO A WESTERLY
DIRECTION AT KLAX SOMETIME AROUND 19Z ON THURSDAY...POSSIBLY REACHING
18 TO 20 KNOTS FROM THE WEST.  KBUR IS EXPECTED TO HAVE SOME NORTH
WINDS OF  10 TO 15 KNOT OVERNIGHT AND THURSDAY MORNING...AND LLWS
WILL CERTAINLY BE A FACTOR TO MONITOR CLOSELY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...GOMBERG/WOFFORD
AVIATION...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 28, 8:02 AM PDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 AM PDT WED MAR 28 2007

CAZ034>041-044>047-051>054-059-087-088-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
802 AM PDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

ON THE COASTAL WATERS...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE
TO PRODUCE VERY CHOPPY SEAS. THESE WIND WAVES WILL COMBINE WITH A
LARGE NORTHWESTERLY SWELL TO PRODUCE SOME HAZARDOUS CONDITIONS FOR
MARINERS TODAY...WITH AN INCREASED RISK FOR RIP CURRENTS AT THE
BEACHES.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:39 AM PDTWind AdvisoryLOX8 hr

Nearby

High Wind Warnings in California, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.